[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re[IP] Highs after a set change:

Barb wrote:
> >>I'm having a lot of highs for no apparent reason. I'm
> really frustrated w\ it. I went to the Dr.
> this a.m. and am going to try some different things. It
> seems to me that I have the most problem when I put it in a
> new site. They say change the site if u have 2 high readings
> in a row. Well I have gone thru so many infusion
> sets just to find out that the site was not the problem.
> Barb<<

Barb, I have this problem on a regular basis, which is why I usually try to
change my infusion set around the time I need to bolus.  I find that the 0.5
unit prime bolus is insufficient for adequate absorbtion of the insulin into
my system, and a good bolus will usually kick-start things for me.  Of
course, like anything else, this doesn't always work, especially if I'm
already elevated for one reason or another. Last night was a perfect example
of that:  changed the site because it was turning sour, bs was elevated
(300), new site just didn't seem to "hit", and woke up at 2:30AM with one
humdinger of a hypo (32!).  Please understand that I don't, as a general
practice, change my sites at night, but when they're going bad, you do what
you must.   I've had some of my sites take up to 12 hours to "set", but it's
usually significantly less.  I probably have some scar tissue in my belly
that interferes with absorbtion (other sites just don't work for me) because
I've been pumping there for 18+ years.  Don't give up, you'll figure out
what will work best for you.

Kathy Fagan
Dx 10/68, Pumping 12/82
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml